MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-03-052
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Distress (2329)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient has a pinnacle cup with a metal on metal articulation.Believed to be implanted in early 2000's.Revised for elevated ions and metallosis.The cup was retained and the articulation changed to a polyethylene liner and ceramic ts head.Doi: (b)(6) 2000.Dor: (b)(6) 2021.(unknown side).
 
Event or Problem Description
Medical records were received and stated the following: after review of medical records patient was revised due to failed right hip arthroplasty with metallosis and pseudotumor.Upon removal of the liner, corrosion was noted on the backside.Operative notes indicate pseudotumor noted adherent circumferentially around the capsule of the joint, this was removed and debrided.There was a light film on the liner aspect of the acetabular cup, which is elected to retain.Doi: (b)(6) 2002, dor: (b)(6) 2021, right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :the device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however they do not represent the current complaint condition.Therefore the investigation could not draw any conclusions about the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received and stated the following: litigation alleges metallosis, elevated metal ions, adverse local tissue reaction, pseudotumor, pain, stiffness, cardiomyopathy, loss of motion in both hips, suffering and emotional distress.Doi:(b)(6) 2002; dor: (b)(6) 2021 ; right hip.

Brand Name
PINNACLE 300 ACET CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16146625
Report Number1818910-2023-01060
Device Sequence Number12462976
Product Code LPH
UDI-Device Identifier10603295008651
UDI-Public10603295008651
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-03-052
Device Catalogue Number121703052
Device Lot NumberV86DR1005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer03/28/2023
06/02/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/29/2023
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM -2; PINNACLE 300 ACET CUP 52MM; PINNACLE MTL INS NEUT36IDX52OD; TRI-LOCK TI 10.0 LAT OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight45 KG